Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at May 16, 2012, 6:21 PM EDT for Brunswick County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2012, 6:21 PM EDT (22:21 UTC)
- Expired
- May 16, 2012, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wakefield, VA
County Brunswick County, VA
The radar
The Norfolk radar (KAKQ), 77 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
777 WWUS81 KAKQ 162221 SPSAKQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 621 PM EDT WED MAY 16 2012 VAZ079-162245- BRUNSWICK VA- 621 PM EDT WED MAY 16 2012 ...STRONG THUNDERSTORM MOVING ACROSS BRUNSWICK COUNTY... AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BRUNSWICK...OR ABOUT 7 MILES SOUTHEAST OF LAWRENCEVILLE...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TRIPLET AT 640 PM EDT...VALENTINES AT 645 PM EDT. EXPECT GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS IN THE PATH OF THIS STORM. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3676 7769 3656 7776 3657 7793 3676 7789 $$ 44
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at May 16, 3:56 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 16, 3:56 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
356 PM EDT WED MAY 16 2012
.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE NORTHWEST AND MOVES ACROSS THE
REGION LATE TONIGHT. HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC
AND NORTHEAST THURSDAY AND FRIDAY AS LOW PRESSURE LINGERS OFF THE
SOUTHEAST COAST THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
A CLUSTER OF TSTMS DEVELOPED ALONG A WIND SHIFT SURFACE BOUNDARY
NEAR THE VA/NC BOUNDARY. HEAVY RAINFALL CAN BE EXPECTED WITH THESE
TSTMS. ISOLATED STRONG TO MARGINALLY SEVERE HAIL AND WINDS ARE
POSSIBLE. LIKELY POPS ARE IN EFFECT TIL 22Z IN NORTH CAROLINA EAST
OF HERTFORD COUNTY AND THE SOUTHERN PORTION OF TIDEWATER. WIDELY
SCATTERED TSTMS WILL CONTINUE FURTHER NORTH TOWARD CENTRAL
VIRGINIA. ACTIVITY WILL BEGIN TO DIMINISH FROM THE NORTH TOWARD
EVENING.
A COLD FRONT OVER SOUTHWEST PENNSYLVANIA AND SOUTHERN OHIO WEDNESDAY
AFTN WILL SWEEP THROUGH THE AREA DURING THE EARLY MORNING HOURS.
DRIER AIR WILL FOLLOW THE FRONTAL PASSAGE. LOW TEMPERATURES WILL
RANGE FROM THE MID TO UPPER 50S OVER THE PIEDMONT AND MD EASTERN
SHORE TO THE LOWER 60S SE VIRGINIA/NE NORTH CAROLINA.
ON THURSDAY...SKIES WILL RANGE FROM PARTLY CLOUDY OVER MOST OF THE
AREA TO MOSTLY CLOUDY IN NORTHEAST NORTH CAROLINA AND TIDEWATER
AREA. ADDED A SLIGHT CHC SHOWERS THROUGH 18Z FOR THE COUNTIES
ADJACENT TO THE ALBEMARLE SOUND DUE TO MODEL DATA AND COORDINATION
WITH OTHER FORECAST OFFICES. HIGH TEMPERATURES SHOULD BE PLEASANT
WITH MAXIMA RANGING FROM THE LOW 70S ALONG THE COAST (POTENTIALLY
UPPER 60S ALONG THE ATLANTIC COAST BARRIER ISLANDS OF THE DELMARVA)
TO THE MID 70S OVER THE PIEDMONT.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
DRY WEATHER IS FORECAST THROUGH FRIDAY NIGHT. HIGH PRESSURE TO OUR
NORTH WILL DOMINATE. CLOSED UPPER LOW WILL MEANDER THROUGH THE
SOUTHEAST STATES...CUTOFF FROM THE MAIN STREAM OF WESTERLIES IN
SOUTHERN CANADA. ANY PCPN WILL REMAIN TO OUR SOUTH DURING THIS
PERIOD. HIGH TEMPERATURES FRIDAY WILL RANGE FROM NEAR 70 AT THE
COAST TO THE UPPER 70S OVER THE PIEDMONT. LOWS FRIDAY AND SATURDAY
MORNINGS WILL SEASONABLY COOL REACHING THE UPPER 40S TO LOWER 50S
INLAND TO THE MID 50S AT THE COAST.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
INTERESTING FORECAST SCENARIO PANNING OUT FOR THE WEEKEND. SFC HI
PRES REMAINS IN PLACE FOR SAT WITH DRY CONDS EXPECTED...MSTLY
SNY/PRTLY CLDY SKIES AND HIGHS IN THE MID TO UPR 70S. ATTENTION SAT
NGT/SUN TURNS TO POTENTIAL SFC LO PRES DEVELOPMENT OFF THE SE COAST
AS A REX BLOCK FORMS OVR THE EASTERN CONUS. RUN-TO-RUN CONSISTENCY
IS EVIDENT FOR EACH MODEL...DESPITE SOLUTIONS BEING VARIABLE
BETWEEN VARIOUS MODELS. NAM AND ECMWF CONTINUE TO BRING THE SFC LOW
UP THE EASTERN SEABOARD...LEADING TO RAIN STARTING BY
SUN...ESPECIALLY NEAR THE COAST. WILL CAP POPS AT 30% WITH IT BEING
4 DAYS OUT AND THE GFS BEING COMPLETELY DRY. HIGH TEMPS STILL
EXPECTED TO BE IN THE UPR 70S SUN. BROAD UPR-LVL TROF REMAINS IN
PLACE OVR THE EASTERN SEABOARD INTO ERLY NEXT WEEK SO WILL KEEP SLGT
CHC/LOW CHC POPS IN THE FORECAST.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SOME PERSISTENT MVFR CLOUDS OVER SE VA EARLY THIS AFTERNOON BUT
OTHERWISE VFR CONDITIONS ACROSS THE REGION. EXPECT MVFR CLOUDS TO
LIFT IN ANOTHER HOUR OR SO. SOUNDINGS SHOW MOST INSTABILITY STILL
REMAIN OVER SE VA AND NE NC FOR THE AFTN/EVENING...SO EXPECT MORE
SCATTERED SHOWERS/TSTMS CONVECTION TO OCCUR. A COLD FRONT WILL
PUSH THRU THE REGION LATER TONIGH. THIS COULD ALSO INDUCE SOME
ISOLATED CONVECTION BUT RIGHT NOW NOT EXPECTING MUCH ACTIVITY.
HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT. WINDS
WILL SHIFT TO N-NE 10KT ON THURSDAY. SOME SCATTERED SPRINKLES AND
MVFR CONDITIONS MAY STILL OCCUR OVER NE NC IN THE AFTERNOON WITH
ONSHORE FLOW. MOSTLY VFR CONDITIONS ON FRIDAY BUT CLOUDS WILL
INCREASE ALONG THE COAST AS LOW PRESSURE DEVELOPS OFF THE COAST
OF THE CAROLINAS.
&&
.MARINE...
SUB-SCA CONDS EXPECTED THIS AFTN/EVNG AS A FRONTAL BOUNDARY
APPROACHES FROM THE NW AND WEAK SOUTHERLY FLOW PERSISTS OVR THE
WATERS. THE FRNT WILL PUSH THRU FROM NORTH TO SOUTH ERLY THU MRNG
THRU MIDDAY WITH WNDS SHIFTING FROM S TO W TO N/NE. SCA HAS BEEN
ISSUED FOR THE BAY WITH THE FROPA WITH MARGINAL SCA WNDS EXPECTED.
THINK WINDS WILL STAY JUST BELOW SCA THRESHOLDS OVR THE RIVERS AND
SOUND. SEAS MAY APPROACH 5 FT OVR COASTAL WATERS FOLLOWING THE FROPA
BUT BEST BET NOW IS FOR 3-4 FT SEAS DUE TO LACK OF N SWELL AND SHORT
DURATION OF HIGH WINDS. NE WINDS DECREASE SLGTLY THU BUT STAY AROUND
15 KT OVR THE BAY AND 15-20 KT OVR THE OCEAN. WNDS PICK BACK UP A
BIT FRI AS A LOW PRES SYSTM DEVELOPS OFF TO THE SE. BUMPED UP WNDS
COMPARED TO GUIDANCE AS MODELS TEND TO UNDERDO NE FLOW. SCA CONDS
EXPECTED OVR THE WEEKEND IF THE NAM/ECMWF SOLUTIONS (LOW PRES COMES
UP THE COAST) PAN OUT.
&&
.HYDROLOGY...
THE JAMES RIVER IS RUNNING WELL ABOVE NORMAL. MINOR FLOODING IS
FORECAST AT RICHMOND WESTHAM THROUGH EARLY THURSDAY. NO OTHER
FLOODING IS EXPECTED. SEE FLWAKQ FOR DETAILS.
&&
.EQUIPMENT...
ASOS OBSERVATION FOR PHF IS NOT AVAILABLE LONG LINE DUE TO COMMS
ISSUE. THE PROBLEM IS BEING WORKED ON AND RTS IS NOT KNOWN AT THIS
TIME.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 4 PM EDT THURSDAY FOR
ANZ630>632-634.
&&
SYNOPSIS...LSA
NEAR TERM...LSA
SHORT TERM...LSA
LONG TERM...MAS
AVIATION...JEF
MARINE...MAS
HYDROLOGY...
EQUIPMENT...Hazardous weather outlook, May 16, 7:02 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 702 AM EDT WED MAY 16 2012 NCZ012>017-030>032-102-VAZ087>089-091>098-100-171115- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-SUSSEX- SURRY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 702 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. ANY THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL...WHICH COULD RESULT IN MINOR FLOODING. URBAN AREAS WILL BE PARTICULARLY PRONE TO MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-049-060>086-090-099-171115- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY- ACCOMACK- 702 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-171115- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 702 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 16, 4:34 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT WED MAY 16 2012
VAZ095-097-098-162120-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-
434 PM EDT WED MAY 16 2012
...STRONG THUNDERSTORM MOVING INTO VIRGINIA BEACH AND NORFOLK...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREAT BRIDGE...MOVING NORTHEAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR GREENBRIER AT 440 PM EDT...
KEMPSVILLE AT 455 PM EDT...GALLUPS CORNER AT 500 PM EDT...PRINCESS
ANNE PLAZ...AND...BAYSIDE AT 510 PM EDT...LYNNHAVEN...AND...LONDON
BRIDGE AT 515 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3667 7615 3678 7646 3682 7645 3698 7629
3694 7622 3692 7608 3694 7600 3692 7597
3690 7598 3678 7595
SCALORASpecial weather statement, May 16, 4:42 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 PM EDT WED MAY 16 2012
NCZ012-162115-
NORTHAMPTON NC-
442 PM EDT WED MAY 16 2012
...STRONG THUNDERSTORM MOVING THROUGH NORTHAMPTON...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF WOODLAND...OR ABOUT 7 MILES
NORTHWEST OF RICH SQUARE...MOVING NORTHEAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR LASKER AT 455 PM EDT...CREEKSVILLE AT 500
PM EDT...GEORGE AT 505 PM EDT...MILWAUKEE...AND...POTECASI AT 510 PM
EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3627 7742 3629 7742 3632 7745 3632 7746
3640 7749 3650 7716 3642 7714 3630 7718
3630 7719 3625 7740
SCALORASpecial weather statement, May 16, 4:49 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT WED MAY 16 2012
NCZ017-102-VAZ098-162115-
EASTERN CURRITUCK NC-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
449 PM EDT WED MAY 16 2012
...STRONG THUNDERSTORM MOVING THROUGH CURRITUCK...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COROLLA...OR ABOUT 8 MILES EAST OF
CURRITUCK...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR RURAL NORTHEASTERN CURRITUCK COUNTY AT 500 PM EDT.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3642 7587 3642 7586 3647 7591 3648 7598
3655 7602 3645 7601 3642 7591 3637 7591
3639 7610 3662 7601 3662 7598 3658 7597
3657 7594 3658 7590 3659 7593 3662 7594
3661 7588 3634 7581
SCALORASpecial weather statement, May 16, 5:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT WED MAY 16 2012
VAZ092-162135-
SOUTHAMPTON VA-
503 PM EDT WED MAY 16 2012
...STRONG THUNDERSTORM MOVING THROUGH SOUTHAMPTON...
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWSOMS...OR ABOUT 8 MILES EAST OF
BOYKINS...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR SUNBEAM AT 515 PM EDT...HANDSOM AT 545 PM EDT.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3666 7720 3673 7692 3670 7693 3670 7692
3668 7692 3665 7691 3663 7689 3662 7691
3658 7691 3657 7693 3655 7692 3655 7716
SCALORASpecial weather statement, May 16, 5:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT WED MAY 16 2012
NCZ012>014-030-162215-
BERTIE NC-GATES NC-HERTFORD NC-NORTHAMPTON NC-
527 PM EDT WED MAY 16 2012
...STRONG THUNDERSTORMS MOVING THROUGH INTERIOR NORTHEAST NORTH
CAROLINA...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM WOODLAND TO 9 MILES WEST OF
ROXOBEL...OR FROM 7 MILES NORTHEAST OF RICH SQUARE TO 10 MILES
SOUTHWEST OF RICH SQUARE...MOVING SOUTHEAST AT 10 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
ROXOBEL AROUND 540 PM EDT...
AULANDER AROUND 600 PM EDT...
LEWISTON WOODVILLE AROUND 615 PM EDT...
WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3596 7720 3601 7722 3606 7733 3607 7734
3609 7731 3611 7724 3616 7727 3621 7739
3624 7738 3627 7742 3651 7714 3652 7689
3595 7718
LBROWNSpecial weather statement, May 16, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 621 PM EDT WED MAY 16 2012 VAZ079-162245- BRUNSWICK VA- 621 PM EDT WED MAY 16 2012 ...STRONG THUNDERSTORM MOVING ACROSS BRUNSWICK COUNTY... AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BRUNSWICK...OR ABOUT 7 MILES SOUTHEAST OF LAWRENCEVILLE...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TRIPLET AT 640 PM EDT...VALENTINES AT 645 PM EDT. EXPECT GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS IN THE PATH OF THIS STORM. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3676 7769 3656 7776 3657 7793 3676 7789 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:03 PM EDT | Special Weather Statement | AKQ | King George | 27 min |
| May 15, 8:14 PM EDT | Special Weather Statement | AKQ | King and Queen | 31 min |
| May 15, 8:44 PM EDT | Special Weather Statement | AKQ | Essex | 61 min |
| May 15, 9:14 PM EDT | Special Weather Statement | AKQ | Caroline | 61 min |
| May 16, 12:25 AM EDT | Special Weather Statement | AKQ | Charles City, Prince George | 50 min |
| May 16, 12:28 AM EDT | Special Weather Statement | AKQ | Powhatan | 47 min |
| May 16, 7:59 AM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 61 min |
| May 16, 10:18 AM EDT | River Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 19 hr |
| May 16, 2:48 PM EDT | Special Marine Warning | AKQ | 72 min | |
| May 16, 3:36 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Suffolk | 24 min |
| May 16, 3:53 PM EDT | Small Craft Advisory | AKQ | 4 days | |
| May 16, 4:20 PM EDT | Special Marine Warning | AKQ | 85 min | |
| May 16, 4:25 PM EDT | Special Weather Statement | AKQ | City of Franklin | 30 min |
| May 16, 4:34 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 46 min |
| May 16, 5:03 PM EDT | Special Weather Statement | AKQ | City of Franklin | 32 min |
| May 16, 5:38 PM EDT | Special Marine Warning | AKQ | 11 min | |
| May 16, 5:39 PM EDT | Areal Flood Advisory | AKQ | Southampton | 111 min |
| May 16, 6:59 PM EDT | Special Weather Statement | AKQ | Sussex | 31 min |
| May 16, 8:05 AM EDT | Special Weather Statement | AKQ | Gates | 40 min |
| May 16, 2:10 PM EDT | Special Weather Statement | AKQ | Gates | 35 min |
| May 16, 2:42 PM EDT | Special Weather Statement | AKQ | Currituck | 33 min |
| May 16, 3:02 PM EDT | Special Weather Statement | AKQ | Gates | 28 min |
| May 16, 3:42 PM EDT | Special Weather Statement | AKQ | Pasquotank | 33 min |
| May 16, 3:47 PM EDT | Special Weather Statement | AKQ | Bertie | 58 min |
| May 16, 4:02 PM EDT | Special Weather Statement | AKQ | Camden | 28 min |
| May 16, 4:15 PM EDT | Special Weather Statement | AKQ | Camden | 30 min |
| May 16, 4:42 PM EDT | Special Weather Statement | AKQ | Northampton | 33 min |
| May 16, 4:49 PM EDT | Special Weather Statement | AKQ | Currituck | 26 min |
| May 16, 5:27 PM EDT | Special Weather Statement | AKQ | Hertford | 48 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.